Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 162, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 25, 1997, 6:25 PM MDT for Corson County, Dewey County, South Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1997, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 25, 1997, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Corson County, SD, Dewey County, SD
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 260025 RRA SVRABR SDC031-041-260130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 725 PM CDT FRI JUL 25 1997 * SEVERE THUNDERSTORM WARNING FOR NORTHERN DEWEY COUNTY - NORTH CENTRAL SOUTH DAKOTA EXTREME SOUTHERN CORSON COUNTY - NORTH CENTRAL SOUTH DAKOTA * UNTIL 730 PM MDT (830 PM CDT) * SOME LOCATIONS AFFECTED TIMBER LAKE AROUND 635 PM MDT GLENCROSS AROUND 640 PM MDT TRAIL CITY AROUND 655 PM MDT * AT 623 PM MDT...ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 34 MILES NORTHEAST OF DUPREE OR 7 MILES WEST OF TIMBER LAKE MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. CB/DEE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:40 AM MDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 9:40 AM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1040 AM CDT FRI JUL 25 1997 HAVE UPDATED ZONE PACKAGE TO REMOVE MORNING WEATHER. ALSO UPPED HIGHS IN CENTRAL ZONES AROUND PIR. WEAK PRESSURE GRADIENTS AT SFC UP TO 850 MB ...SO WILL FCST VARIABLE WINDS OVER ENTIRE CWA. .ABR...NONE MIDDLEBROOKE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:15 PM MDT | Tornado Warning | ABR | Marshall | 50 min |
| Jul 25, 6:31 PM MDT | Tornado Warning | ABR | Brown, Spink | 49 min |
| Jul 25, 6:59 PM MDT | Tornado Warning | ABR | Dewey | 61 min |
| Jul 25, 7:21 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 59 min |
| Jul 25, 7:26 PM MDT | Tornado Warning | ABR | Spink | 64 min |
| Jul 25, 7:43 PM MDT | Severe Thunderstorm Warning | ABR | Clark | 62 min |
| Jul 25, 7:52 PM MDT | Severe Thunderstorm Warning | ABR | Potter | 63 min |
| Jul 25, 8:43 PM MDT | Severe Thunderstorm Warning | ABR | Hamlin | 47 min |
| Jul 26, 4:03 AM MDT | Severe Thunderstorm Warning | ABR | Dewey | 32 min |
| Jul 26, 4:22 AM MDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 63 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.